Hair loss & Canker Sores

Hello! I am a male in my early 20’s that has experienced migraines for the last 4 years and finally started taking a medication. I have been on Propranolol for 5 months now. I am at 40mg (20 in morning & 20 at night). Although the medication helps tremendously compared to before taking the medication, I have experienced hair loss and canker sores like crazy. I couldn’t figure out what was causing them so much until the last 2 months I figured out it was the propranolol and don’t know what to do.

I’ve tried changing my diet with no help to the symptoms. No one in my family on either side starts going bald till they’re in their 70’s and very few people have the amount of constant canker sores and swelling of the tongue like I experience. I have a doctors appointment tomorrow but have no idea what medication to switch to that is effective but will stop me from losing even more hair and getting canker sores. Opinions on different meds?? Thank you!


Community Answers
  • austinflint95 author
    3 months ago

    No worries, thanks for asking. My doctor changed my medication to Atenolol at 25mg. She also suggested I try this medication from Amazon, not sure what the name was because I was told before that only over the counter prescribed medications will actually work. Any suggestions? Or anyone with luck taking Atenolol? I’ve never heard of it before. Hoping it works well, only started the medication 4 days ago

  • Joanna Bodner moderator
    3 months ago

    Hi there @austinflint95, Thanks for reaching out! I am so sorry that other members have not been along to share their feedback or experiences. How did your appointment go? Did your provider discuss other treatment options? Let us know how you made out if you can.

  • Share Your Answer

    Poll